Saudi Journal of Kidney Diseases and Transplantation

CASE REPORT
Year
: 2008  |  Volume : 19  |  Issue : 3  |  Page : 439--442

Cyclosporin-A induced Posterior Reversible Encephalopathy Syndrome


Bassam Saeed1, Najat Abou-Zor2, Ziad Amer1, Issam Kanani1, Mahmoud Hilal1 
1 Division of Pediatric Nephrology, Surgical Kidney Hospital, Ibn-Alnafis Medical Complex, Damascus, Syria
2 Medical Department, Sweidaah Hospital, Sweidaah, Syria

Correspondence Address:
Bassam Saeed
Pediatric Nephrologist, Division of Pediatric Nephrology, Surgical Kidney Hospital, P.O. Box 8292 Damascus
Syria

Posterior reversible encephalopathy syndrome (PRES) is a recently proposed clinico­neuroradiological entity observed in a variety of clinical settings such as cyclosporin A (CsA) neurotoxicity. We report a 3.5-year-old Syrian boy in whom steroid-resistant focal segmental glomerulosclerosis (FSGS) was recently diagnosed. The patient remitted his nephrotic syndrome after 10 days of CsA administration. However, he shortly developed altered mental status, visual impairment, focal neurological deficits and seizures. We discontinued CsA that resulted in complete reversal of the patient«SQ»s encephalopathical condition over a period of 4 months. We conclude that PRES should be suspected in immunosuppresed patients with kidney disease if they have a sudden episode of neurological symptoms.


How to cite this article:
Saeed B, Abou-Zor N, Amer Z, Kanani I, Hilal M. Cyclosporin-A induced Posterior Reversible Encephalopathy Syndrome.Saudi J Kidney Dis Transpl 2008;19:439-442


How to cite this URL:
Saeed B, Abou-Zor N, Amer Z, Kanani I, Hilal M. Cyclosporin-A induced Posterior Reversible Encephalopathy Syndrome. Saudi J Kidney Dis Transpl [serial online] 2008 [cited 2022 Jun 26 ];19:439-442
Available from: https://www.sjkdt.org/article.asp?issn=1319-2442;year=2008;volume=19;issue=3;spage=439;epage=442;aulast=Saeed;type=0